Hail, Washington
- When
- May 3, 12:10 PM CST
- Where
- Washington County, Nashville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.350, -89.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 3, 11:41 AM CST, 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1241 PM CDT WED MAY 3 2006 .DISCUSSION... LINE OF STORMS ASSOCIATED WITH A MCS HAS FINALLY BEGUN TO WEAKEN AS IT MOVES EWD INTO NEGLIBLE INSTABILITY ALONG AND E OF THE MS RIVER. DID RECEIVE SPORADIC DIME TO QUARTER SIZE HAIL REPORTS AS THIS LINE MOVED THROUGH CNTRL MO THIS MORNING. HAVE TWO AREAS OF CONCERN FOR TSRA REDEVELOPMENT THIS AFTN AND EVENING. ONE IS NEAR THE OUTFLOW BOUNDARY CAUSED BY THE CURRENT LINE OVER SRN PARTS OF THE CWA WHERE MLCAPES ARE ALREADY >1,500 J/KG WITH LITTLE CINH...AND WITH A LESSER DEGREE ALONG THE FRONT FARTHER TO THE NW. DEWPOINTS ARE IN THE MIDDLE TO UPPER 60S OVER SRN MO RIGHT NOW. HAVE KEPT POPS UP ACROSS THE AREA TO ACCOUNT FOR THIS. ALSO HAVE LOWERED TEMPS IN THE NORTH AND UPPED TEMPS IN THE SOUTH BASED ON THE INFLUENCE OF CLOUDS AND PRECIP. BRITT && .AVIATION... FOR THE 18Z TAFS... TAFS REFLECT EXPECTED TSRA DEVELOPMENT ALONG A COLD FRONT CURRENTLY NEAR A KIRK-KMKC LN. AIRMASS AHEAD OF THE FRONT IS EXPECTED TO BECOME UNSTABLE IN THE WAKE OF THIS MORNINGS COMPLEX OF TSRA. WINDS AHEAD OF THE FRONT WILL BE VARIABLE GIVEN THE WEAK FLOW AHEAD OF THE FRONT AND THE INFLUENCE OF EARLIER TSRA. ALSO HAVE HELD ON TO SOME LOWER CIGS AT KCOU/KUIN THROUGH 20Z GIVEN THE IFR IN THE OBS. AREAS SOUTH OF INTERSTATE 70 WILL LIKELY SEE INTENSE TSRA THIS AFTN INTO THE EVENING. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1205 PM CDT WED MAY 3 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041230- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1205 PM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF COLD FRONT THAT WILL MOVE SLOWLY ACROSS THE AREA LATER THIS AFTERNOON AND TONIGHT. THUNDERSTORMS MAY ALSO DEVELOP ALONG A BOUNDARY OVER SOUTHERN MISSOURI THAT WAS PRODUCED BY THE COOL OUTFLOW OF EARLIER THUNDERSTORMS. THE MOST LIKELY AREA FOR THUNDERSTORMS TO BECOME SEVERE IS ALONG AND SOUTH OF INTERSTATE 70 WERE THE AIRMASS IS EXPECTED TO BECOME VERY UNSTABLE LATER THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL PRODUCE LARGE HAIL...DAMAGING WINDS AND VERY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE ALSO POSSIBLE IN AREAS SOUTH OF INTERSTATE 70 ON THURSDAY AS THE COLD FRONT MOVES SLOWLY SOUTH OF THE AREA. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON MONDAY AND MONDAY NIGHT AS ANOTHER STORM SYSTEM MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS EVENING. BRITT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1014 AM CDT WED MAY 3 2006 MOZ052-031600- LINCOLN- 1014 AM CDT WED MAY 3 2006 A STRONG THUNDERSTORM WILL MOVE THROUGH LINCOLN COUNTY. THE THUNDERSTORM IS MOVING EAST AT AROUND 40 MPH. THE STRONGEST PART OF THE STORM WILL BE AFFECING MAINLY AREAS BETWEEN HAWK POINT... CAVE...TROY...MOSCOW MILLS...AND WINFIELD...AND WILL EXIT THE COUNTY BY ABOUT 1100 AM THIS MORNING. THIS STORM WILL BE CAPABLE OF PRODUCING HAIL BETWEEN 1/2 AND 3/4 INCH IN SIZE...GUSTY WINDS UP TO 45 OR 50 MPH...AND CONTINUOUS DEADLY LIGHTNING. TAKE SHELTER IN A STURDY BUILDING UNTIL THE STORM PASSES. CARNEY
SPECIAL WEATHER STATEMENT...CORRECTED TYPO NATIONAL WEATHER SERVICE ST LOUIS MO 1014 AM CDT WED MAY 3 2006 MOZ052-031600- LINCOLN- 1014 AM CDT WED MAY 3 2006 A STRONG THUNDERSTORM WILL MOVE THROUGH LINCOLN COUNTY. THE THUNDERSTORM IS MOVING EAST AT AROUND 40 MPH. THE STRONGEST PART OF THE STORM WILL BE AFFECTING MAINLY AREAS BETWEEN HAWK POINT... CAVE...TROY...MOSCOW MILLS...AND WINFIELD...AND WILL EXIT THE COUNTY BY ABOUT 1100 AM THIS MORNING. THIS STORM WILL BE CAPABLE OF PRODUCING HAIL BETWEEN 1/2 AND 3/4 INCH IN SIZE...GUSTY WINDS UP TO 45 OR 50 MPH...AND CONTINUOUS DEADLY LIGHTNING. TAKE SHELTER IN A STURDY BUILDING UNTIL THE STORM PASSES. CARNEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL OWENSVILLE 38.35N 91.50W
05/03/2006 E0.75 INCH GASCONADE MO TRAINED SPOTTER
&&
JKRAMPERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1033 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL 4 S BLAND 38.24N 91.63W
05/03/2006 E1.00 INCH GASCONADE MO TRAINED SPOTTER
&&
JKRAMPERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1110 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HAIL BLAND 38.30N 91.63W
05/03/2006 E1.00 INCH GASCONADE MO TRAINED SPOTTER
1 INCH HAIL OFF AND ON FROM 1010 - 1020 AM.
&&
JKRAMPERPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1114 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL JEFFERSON CITY 38.57N 92.19W
05/03/2006 E1.00 INCH COLE MO TRAINED SPOTTER
REPORT FROM HIGHWAY PATROL..HAIL RANGING FROM 1/2 TO 1
INCH MAINLY ON THE EAST SIDE OF JEFFERSON CITY.
0930 AM HAIL OSAGE CITY 38.55N 92.03W
05/03/2006 E0.75 INCH OSAGE MO TRAINED SPOTTER
1010 AM HAIL BLAND 38.30N 91.63W
05/03/2006 E1.00 INCH GASCONADE MO TRAINED SPOTTER
1 INCH HAIL OFF AND ON FROM 1010 - 1020 AM.
1020 AM HAIL OWENSVILLE 38.35N 91.50W
05/03/2006 E0.75 INCH GASCONADE MO TRAINED SPOTTER
1030 AM HAIL 4 S BLAND 38.24N 91.63W
05/03/2006 E1.00 INCH GASCONADE MO TRAINED SPOTTER
&&
JKRAMPERThe St Louis radar (KLSX), 120 km away, was scanning. The volume nearest the first event began at 18:24 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510255.